# SDR QML2008F00020

- Difficulty date: October 11, 2008
- Submitted: November 18, 2008
- Operation: Air carrier
- Aircraft: N911KD
- Make and model: Bolkms BK117B2
- Aircraft serial: 7237
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part serial: 525
- Condition: Shorted
- Location: Search Light
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PRIOR TO LIFTOFF WITH TRANSPORT TEAM THE PILOT DETECTED AN ACRID ODOR IN COCKPIT.  THE PILOT THOUGHT THIS WAS ENVIRONMENTAL IN NATURE AND ODOR DISSIPATED WITHIN 10 SECONDS.  THE PILOT COMPLETED THE FLIGHT WITHOUT INCIDENT.  THE PILOT NOTICED THE SEARCHLIGHT INOPERATIVE.  UPON TROUBLESHOOTING, I REALIZED THE ODOR MAY HAVE COME FROM RECENT WORK ON COLLECTIVE HEAD/SEARCH LIGHT SWITCH.  MX WAS ABLE TO IDENTIFY BURNED WIRES ON THE SEARCHLIGHT WIRING BUNDLE AS THE SOURCE OF THE ODOR.  THE WIRES ON THE SEARCHLIGHT SHORTED ON A CLAMP HOLDING PITOT TUBE ACCUMULATOR IN PLACE.  WIRES WERE BURNED AND INSULATION MELTED.  A SERVICEABLE SEARCHLIGHT FROM ANOTHER ACFT WAS USED AND THE ORIGINAL WIRE HARNESS WAS REPAIRED AND REUSED.  N990SL HARNESS WAS DIFFERENT SIZE CONNECTOR.  ACFT HAS BEEN TEST FLOWN AFTER REPAIR, NO SMOKE ODORS OR OTHER DEFECTS WERE NOTED.
